MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1435
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cdc adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via functional testing.Analysis revealed that the device passed visual examination but failed functional testing due to an intermittent loose contact within the connector, the loose contact caused the loss of power from the cdc adapter.Per the instructions for use (ifu): information for use-the power supply connections are identical and are used to connect to any of the power sources (batteries, ac adapter or dc adapter).The controller should always be connected to two power sources for safety.Always keep a spare controller and fully charged spare batteries available at all times in case of an emergency.A green indicator light on the adapter will indicate proper connection.Ensure that the power indicator on the power adapter cable turns green before plugging into the controller.It further warns that damaged equipment should be reported to the manufacturer and inspected.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported that the patient's car dc adapter was not functioning.  this is not be likely to cause or contribute to death or serious injury.  the redundant power source will continue to supply power to the pump.  this failure will result in user annoyance and will not affect the function of the pump.The bac is not connected to the pump system and will not effect the functioning of the pump.  no consequence to patient.  no additional information available.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6828936
Report Number3007042319-2017-02929
Device Sequence Number41429
Product Code DSQ
UDI-Device Identifier00888707000109
UDI-Public00888707000109
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/20/2016
Device Catalogue Number1435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR